Asymptotics for Statistical Treatment Rules
Keisuke Hirano and
Jack R. Porter
Econometrica, 2009, vol. 77, issue 5, 1683-1701
Abstract:
This paper develops asymptotic optimality theory for statistical treatment rules in smooth parametric and semiparametric models. Manski (2000, 2002, 2004) and Dehejia (2005) have argued that the problem of choosing treatments to maximize social welfare is distinct from the point estimation and hypothesis testing problems usually considered in the treatment effects literature, and advocate formal analysis of decision procedures that map empirical data into treatment choices. We develop large-sample approximations to statistical treatment assignment problems using the limits of experiments framework. We then consider some different loss functions and derive treatment assignment rules that are asymptotically optimal under average and minmax risk criteria. Copyright 2009 The Econometric Society.
Date: 2009
References: Add references at CitEc
Citations: View citations in EconPapers (121)
Downloads: (external link)
http://hdl.handle.net/10.3982/ECTA6630 link to full text (text/html)
Access to full text is restricted to subscribers.
Related works:
Working Paper: Asymptotics for statistical treatment rules (2006) 
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:ecm:emetrp:v:77:y:2009:i:5:p:1683-1701
Ordering information: This journal article can be ordered from
https://www.economet ... ordering-back-issues
econometrica@econometricsociety.org
Access Statistics for this article
Econometrica is currently edited by Guido Imbens
More articles in Econometrica from Econometric Society Contact information at EDIRC.
Bibliographic data for series maintained by Wiley Content Delivery (contentdelivery@wiley.com).